Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Creatine level is high and gfr is low
Jul 11, 2013

My kidney function measurements have skyrocketed in just 3 weeks. They are Creatinine 1.58 and GFR 44. My doctor advise me to drink more fluids and he scheduled another lab work...and visit next week. I am somewhat nervous because I have been taking meds to help me urine... do to a turp procedure I had a couple of weeks ago. I use a cath to help me pee as we speak. Any suggestion is welcome please.

Response from Dr. Young

Hello and thanks for posting.

You have indeed poor kidney function-- as this has occurred recently, it's possible that this is a transient or temporary injury. The can occur if you have had prostate-related bladder obstruction. However, poor kidney function is common among people living with HIV, particularly as we all age.

At a minimum staying adequately hydrated is a good thing, as is avoidance of any non-steroidal anti-inflammatory medication (such as ibuprofen).

If you're taking a tenofovir-containing HIV medication regimen I'd strongly advise that you contact your HIV care provider about advice about how to take your medications- with this degree of renal dysfunction, you may need to adjust the dosing of your medications.

For more information about kidney injury and HIV, check out the renal impairment pages on myhivclinic.org.

I hope that's a helpful start, but feel free to write back any time. BY



Previous
Time zone change
Next
Kivexa in the morning and Stocrin at night?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement